Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 26, 2017, 7:15 AM CDT for Grayson County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 7:15 AM CDT (12:15 UTC)
- Expired
- Apr 26, 2017, 8:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:21 AM CDT | HAIL 0.88 | Denison, TX | DIME AND NICKEL SIZE HAIL REPORTED AT 6101 GRAYSON DR (GRAYSON COLLEGE CENTRAL CAMPUS) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2385 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
108
WUUS54 KFWD 261215
SVRFWD
TXC181-261300-
/O.NEW.KFWD.SV.W.0162.170426T1215Z-170426T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
715 AM CDT WED APR 26 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Grayson County in north central Texas...
* Until 800 AM CDT.
* At 715 AM CDT, a severe thunderstorm was located near Sherman,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sherman, Denison, Howe, Pottsboro, Bells, Savoy, Knollwood,
Dorchester, Eisenhower State Park, southeastern Lake Texoma,
Southmayd and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3389 9663 3389 9658 3385 9663 3384 9662
3382 9658 3382 9653 3377 9650 3378 9643
3373 9638 3359 9638 3352 9668 3366 9682
3383 9674 3384 9669 3391 9668 3392 9666
TIME...MOT...LOC 1215Z 230DEG 50KT 3365 9668
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
009
WWUS54 KFWD 261251
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
751 AM CDT WED APR 26 2017
TXC181-261301-
/O.EXP.KFWD.SV.W.0162.000000T0000Z-170426T1300Z/
Grayson TX-
751 AM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAYSON COUNTY WILL
EXPIRE AT 800 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3389 9663 3389 9658 3385 9663 3384 9662
3382 9658 3382 9653 3377 9650 3378 9643
3373 9638 3359 9638 3352 9668 3366 9682
3383 9674 3384 9669 3391 9668 3392 9666
TIME...MOT...LOC 1251Z 230DEG 50KT 3394 9626
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:14 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 26, 6:14 AM CDT, 1 hour 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 614 AM CDT Wed Apr 26 2017 .UPDATE... Severe thunderstorm watch #161 in effect from DFW and points north-east through 1 pm CDT. Scattered strong to severe storms already occurring from Bosque County, through Tarrant/Johnson Co(s) this morning. Majority of the activity should move east of the CWA by Noon-1 pm CDT. 05 && .AVIATION... /ISSUED 1140 PM CDT Tue Apr 25 2017/ Breezy south winds will persist overnight with occasional gusts to around 25 kts or so, and MVFR cigs will prevail at all sites. A nocturnal bore feature can be seen entering the region on radar imagery, and recent surface observations from KRPH indicate that a northwest wind shift accompanies this feature. Should this move across the Metroplex sites, any wind shift would be brief, with a quick return to breezy southerly winds. The main change from the 00Z TAFs was to introduce a mention of VCTS at all Metroplex sites as it seems likely sufficient lifting will occur to erode the lingering capping inversion as the main cold front arrives. Waco looks to remain far enough removed from the better forcing to preclude an explicit mention of thunder, but have inserted a brief window of VCSH to account for southwestward precip development. An abrupt northwest wind shift will accompany the front, which should arrive between 13-14Z at western sites, and 14-15Z across the eastern Metroplex sites and Waco. Convective chances will quickly come to an end by 15-16Z as cooler and drier air filters in. Cloud bases will then begin to rise, eventually to VFR Wednesday afternoon. Winds will then slacken as high pressure builds in overhead, and airports will likely be able to return to south flow late Wednesday evening. As winds go nearly calm, there is some potential for a shallow layer of fog to materialize, but this potential is too low to include in the TAFs at this time. Carlaw && .PREV DISCUSSION... /ISSUED 353 AM CDT Wed Apr 26 2017/ A busy day ahead as a strong surface cold front moving into the Wichita Falls/Abilene areas moves toward the I-35 corridor through sunrise this morning. The well-advertised, vigorous upper trough responsible for severe weather across Eastern Oklahoma this morning will continue to swing quickly east across the Southern Plains today. A plume of surface dew points of 65-70 degrees was surging northward just ahead of the cold front and north up through the I-35 corridor and points east. This is maintaining good surface instability despite the non-favorable time of day. In addition, very strong large-scale ascent will arrive by/after sunrise to help lift/moisten the modest EML/capping inversion through mid morning. This should allow for a broken line of strong to severe storms to develop along or just east of I-35 after 6-7 am CDT, then move east with the cold front through the morning hours, before exiting our far eastern counties early-mid afternoon. Mid level lapse rates on the order of 7-8 deg/C and 40-50 knot southwest effective shear will likely result in severe storms across especially the eastern third of the CWA. Large hail, damaging winds, and frequent lighting will be the primary hazards. Though the tornado threat is non-zero, 0-1km winds and shear are already veering southwesterly as well with the more significant threat for tornadoes to be east/northeast of our area later today. In addition to the severe weather threat with the cold front, strong CAA for this late in the season and a very dynamic, strong pressure gradient will likely result in windy conditions with very gusty west-northwest winds 20 to 25 mph, with a few gusts between 35 to 40 mph during the afternoon hours. Winds should rapidly decouple after dark with surface high pressure settling in quickly for the overnight. Lows Thursday morning will range from the lower 40s along the Red River to around 50 degrees within immediate urban areas and across Central Texas. Downright chilly for the last week of April! Dry near zonal or dampened cyclonic flow aloft will result in mostly sunny skies Thursday, as a return of south breezes and low WAA allow for a range of high temperatures of 75-80 degrees in the east, to 85-90 degrees in the west. It will be fairly breezy again during the afternoon hours and lasting into Thursday night. Gulf moisture returns rapidly northward Thursday night and Friday morning, as a surface warm front lifts readily northward back into the area. Return stratus clouds, breezy conditions, and the low level moisture will result in much warmer morning on Friday. With mid level heights rising (or weak mid level ridging), it appears the warm front will stall somewhere west and north of I-20, with a surface dryline nudging into our far W/SW counties. While all this is occurring, another upper level system is deepening across the Southern Rockies, with a lead shortwave ejecting eastward across the Southern and Central High Plains. A low "conditional" chance for thunderstorms will be possible near the dryline and old frontal boundary draped somewhere across the far N/NW counties. With SW flow aloft over the area and some EML/cap expected, if a storm or two does develop, it would likely become severe with the strong winds aloft and very high SBCAPE values and mid level lapse rates at 8 deg C/km or higher. These would likely be supercells with very large hail, damaging winds, and could potentially be tornado along and just north of where the stalled front sets up. Again, this very "conditional", but worth monitoring. Otherwise, have held to increasing convective chances, north of I-20/I-30 Friday Night within the nose of the strongest WAA, then across most of the area Saturday into Saturday evening, as the upper system rotates across the area and brings substantial large- scale ascent across the area, along with a cold front late Saturday into Saturday night. All modes of severe weather will be possible on Saturday, with potential for flash flooding along and east of I-35 and north of I-20 where rainfall totals by Sunday morning may reach between 2-4 inches. Definitely worth noting along with the severe weather threat. Much cooler and brisk conditions arrive after daybreak Sunday with convective chances shifting east away from the area. Strong CAA arrives in wake of yet another strong late season cold front with highs hard pressed to get out of the 60s most areas. Cyclonic flow aloft will transition to zonal or even weak ridging, which will result in dry conditions with gradual moderating temperatures each day early next week. Another upper trough possibly affects the area again mid-late next week, but as of right now, models as expected are struggling on specifics of organization, speed, and track of features. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 50 81 65 86 / 40 0 0 0 20 Waco 77 48 83 66 88 / 20 0 0 0 10 Paris 69 45 75 59 82 / 80 10 0 5 30 Denton 67 46 81 62 85 / 40 0 0 5 20 McKinney 71 46 78 62 84 / 60 0 0 0 20 Dallas 75 51 81 66 87 / 40 0 0 0 20 Terrell 71 46 80 62 85 / 60 0 0 0 20 Corsicana 77 48 79 65 87 / 40 0 0 0 10 Temple 83 50 83 66 88 / 10 0 0 0 10 Mineral Wells 68 45 86 62 88 / 10 0 0 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 7 PM CDT this evening for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && /05
Hazardous weather outlook, Apr 26, 3:55 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 355 AM CDT Wed Apr 26 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 355 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms today for areas generally north of Interstate 20 and east of Interstate 35. Some storms may become severe, particularly for areas north and east of the DFW Metroplex. Large hail and damaging winds are the main threats. Storms will push east of the region this afternoon as a cold front sweeps through the area. Gusty northwest winds are expected behind the front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will return Friday, increase on Saturday and end during the day on Sunday. At this time it appears the best potential for severe thunderstorms will be late Friday through Saturday. Locally heavy rain may also cause some flooding issues across the eastern half of the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this morning into early afternoon, mainly for counties north and east of the Dallas-Fort Worth Metroplex.
In the hours before
Local storm report, Apr 26, 6:15 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HAIL CEDAR HILL 32.58N 96.95W
04/26/2017 E1.75 INCH DALLAS TX PUBLIC
GOLF BALL SIZE HAIL REPORTS ON SOCIAL MEDIASpecial weather statement, Apr 26, 6:22 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
622 AM CDT WED APR 26 2017
TXZ132-133-144-145-261145-
Bosque TX-Hill TX-Johnson TX-Somervell TX-
622 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...JOHNSON...NORTH
CENTRAL BOSQUE AND NORTHWESTERN HILL COUNTIES UNTIL 645 AM CDT...
At 622 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Glen Rose, or 23 miles north of Clifton, moving
northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Mansfield, Burleson, Cleburne, Keene, Joshua, Alvarado, Venus, Glen
Rose, Grandview, Godley, Blum, Covington, Cross Timber, Cleburne
State Park, Dinosaur Valley State Park, Rio Vista, Walnut Springs and
Briaroaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3232 9778 3232 9761 3255 9761 3255 9709
3226 9709 3198 9772 3211 9782 3209 9787
3210 9787 3223 9795
TIME...MOT...LOC 1122Z 238DEG 48KT 3210 9770
30Local storm report, Apr 26, 6:37 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM HAIL CEDAR HILL 32.58N 96.95W
04/26/2017 E2.00 INCH DALLAS TX TRAINED SPOTTER
HEN EGG SIZE HAIL REPORTED IN CEDAR HILL. 1.5" AT
NARROWEST, 2" AT WIDEST.Special weather statement, Apr 26, 6:47 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
647 AM CDT WED APR 26 2017
TXZ133-261215-
Johnson TX-
647 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 715 AM
CDT...
At 647 AM CDT, Doppler radar was tracking a strong thunderstorm over
Keene, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Mansfield, Burleson, Cleburne, Keene, Joshua, Alvarado, Venus,
Grandview, Godley, Cross Timber, Cleburne State Park, Rio Vista and
Briaroaks.
A severe thunderstorm watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3255 9709 3226 9709 3218 9747 3217 9747
3216 9751 3213 9751 3215 9757 3218 9757
3218 9760 3220 9759 3220 9761 3255 9761
TIME...MOT...LOC 1147Z 243DEG 40KT 3237 9732
30Special weather statement, Apr 26, 6:56 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
656 AM CDT WED APR 26 2017
TXZ093-261230-
Grayson TX-
656 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON COUNTY UNTIL 730 AM
CDT...
At 656 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eisenhower State Park to near Pilot Point.
Movement was northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sherman, Denison, Whitesboro, Van Alstyne, Howe, Pottsboro,
Collinsville, Whitewright, Gunter, Bells, Tom Bean, Knollwood,
Dorchester, southern Lake Texoma, Southmayd, Sadler and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3396 9691 3387 9689 3385 9686 3387 9681
3386 9678 3382 9676 3383 9671 3392 9666
3389 9663 3389 9658 3385 9663 3384 9662
3382 9658 3382 9653 3377 9650 3377 9642
3373 9638 3340 9639 3342 9694 3395 9694
TIME...MOT...LOC 1156Z 245DEG 40KT 3381 9661 3337 9697
30Local storm report, Apr 26, 7:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL COMMERCE 33.25N 95.90W
04/26/2017 E0.88 INCH HUNT TX EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN COMMERCEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:53 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 16 hr |
| Apr 26, 4:25 AM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 26, 5:24 AM CDT | Special Weather Statement | FWD | Johnson | 36 min |
| Apr 26, 5:38 AM CDT | Special Weather Statement | FWD | Dallas, Johnson | 37 min |
| Apr 26, 5:46 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 59 min |
| Apr 26, 6:18 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 57 min |
| Apr 26, 6:22 AM CDT | Special Weather Statement | FWD | Johnson, Somervell | 23 min |
| Apr 26, 6:47 AM CDT | Special Weather Statement | FWD | Johnson | 28 min |
| Apr 26, 6:56 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Apr 26, 7:02 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 58 min |
| Apr 26, 7:05 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Tarrant | 55 min |
| Apr 26, 7:20 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 3 hr |
| Apr 26, 7:39 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall, Van Zandt | 51 min |
| Apr 26, 7:45 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 30 min |
| Apr 26, 8:28 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 62 min |
| Apr 26, 9:20 AM CDT | Special Weather Statement | FWD | Hopkins | 25 min |
| Apr 26, 12:05 PM CDT | Special Weather Statement | FWD | Navarro | 25 min |
| Apr 26, 12:14 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 61 min |
| Apr 26, 12:33 PM CDT | Special Weather Statement | FWD | Rains | 27 min |
| Apr 26, 12:38 PM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Apr 26, 12:53 PM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Apr 26, 12:57 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 48 min |
| Apr 26, 1:16 PM CDT | Special Weather Statement | FWD | Freestone | 29 min |
| Apr 26, 1:21 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 54 min |
| Apr 26, 1:36 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Apr 26, 2:04 PM CDT | Special Weather Statement | FWD | Freestone | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.